Texas, 2021Drought in Texas, December 1 to 31, 2021
December 1 to 31, 2021 · NWS CRP · 2 events in 2 counties and zones
|Severe drought developed over the northwest portions of La Salle and Webb Counties during the month.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Record warmth and below normal rainfall occurred across south Texas during December.|Severe drought developed over the northwest portions of La Salle and Webb Counties during the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Nov 30, 10:52 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Nov 30, 10:52 PM CST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1052 PM CST Tue Nov 30 2021
.AVIATION /06Z TAFs/...
VFR conditions are currently in place across the region. MVFR
ceilings and visibilities are expected to develop over the next
few hours as low level stratus and patchy fog sets in. Fog may be
dense at times with periods of IFR/LIFR visibilities occurring
closer to sunrise. VFR conditions will return by mid morning and
persist through the end of the TAF cycle. South-southeasterly
winds will continue through the period.
&&
PREV DISCUSSION... /Issued 336 PM CST Tue Nov 30 2021/
SHORT TERM (Tonight through Wednesday Night)...
A weak mid level ridge axis along the Rio Grande to southwest
Texas tonight and Wednesday will translate to the east into
central Texas by 12Z Thursday. Will see periods of high clouds
move across the region during the short term with temperatures
remaining slight above normal.
Surface high pressure ridge will remain along the coast tonight
into Wednesday morning. Winds will become light tonight and
provide a favorable environment for radiational fog over the
inland coastal plains into the eastern Brush Country. One thing
that may deter fog formation, models show southerly flow at 925 mbs
increasing to around 20 knots. Models bring a moist layer/clouds
into the Coastal Bend but NAM may be a bit overdone with the
amount of moisture. Will continue to forecast areas of fog
developing over the inland coastal plains, but will let later
shifts determine if a Dense Fog Advisory is needed. The surface
high pressure ridge will be inland Wednesday night, so there may
be a better chance for dense fog over the coastal counties as the
NAM/CONSShort models indicate.
LONG TERM (Thursday through Tuesday)...
At 250mb, ridging will dominate Thursday before a weak trough
followed by quasi-zonal flow persists over South Texas Friday
through Sunday, with a jet streak just north providing some areas of
diffluence. Meanwhile at the mid-levels, a cutoff low just west of
Baja California in the Pacific will send a series of shortwave
disturbances through Friday. Moisture will increase to around 1.5"
PWATs by Friday and with a mid-level disturbance providing lift
aloft, as well as isentropic lift at the surface indicated at 300K,
isolated to scattered showers and thunderstorms will be possible
with CAPE values up to 1200 J/kg and CINH minimal per GFS. The
NAM/ECMWF/CMC also show isolated coverage during the same period
but lighter QPF. Persistent onshore flow, a new moon phase, and a
slight increase in winds, could lead to minor coastal flooding as
water levels reach 2.0 ft MSL according to P-ETSS.
As the mid-level disturbances shifts northeastward Friday night, so
will any precipitation. Leading to ridging and drier conditions
Friday night through Sunday morning. Heading into Sunday afternoon
and onwards, model discrepancies become extremely apparent,
especially in regards to the synoptic pattern. The ECMWF/CMC keeps
that aforementioned cutoff low southwest of Baja California through
Tuesday, putting South Texas in a mostly ridging pattern with bands
of vorticity stretching west to east across over the northern
portion of the CWA or Hill Country. However, the GFS is drastically
different, having the cutoff low get shoved eastward from a stronger
upstream trough, focusing right over South Texas Tuesday. This
feature over South Texas, along with PWATs hinted over 1.75" (>99th
percentile) shows over 2.0" QPF through the day across the region.
Since this is the first maybe second run of the GFS that shows this,
there really hasn't been any consistency and confidence is very low
to include any mention while the ECMWF/CMC agree and have been more
persistent. We'll have to keep an eye on trends in future runs.
Model guidance do agree on sending a cold front down late Tuesday
night into Monday morning that warrants at least slight chances of
showers and thunderstorms as it weakens near or over the area.
Following Monday, have left silent PoPs due to the high uncertainty.
Upper 70s to mid 80s for our highs are expected Thursday through
Saturday as partly cloudy skies stay intact. Increasing cloud cover
early next week from the mid-levels will cool highs down into the
70s. Lows in the upper 50s to mid 60s through Saturday night, may
decrease a few degrees to range from the mid 50s to lower 60s Sunday
night and Monday night if offshore flow develops.
MARINE...
Weak onshore flow will continue tonight into early Wednesday
morning. Winds will become light northeast by Wednesday afternoon
as the high pressure ridge settles into the coastal waters. Winds
will become light east Wednesday night.
Generally weak onshore flow and increasing moisture is expected
through Saturday, slightly strengthening to weak to moderate
Saturday night. A cold front may pass over the waters Monday,
causing winds to shift northeasterly. Isolated showers and
thunderstorms will be possible Friday into early next week as
moisture remains greater than normal and disturbances aloft enhance
lift support.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 58 78 60 79 63 / 0 0 0 0 10
Victoria 54 78 57 78 58 / 0 0 0 0 10
Laredo 59 80 63 82 65 / 0 0 0 0 20
Alice 56 80 58 82 61 / 0 0 0 0 10
Rockport 61 77 63 78 64 / 0 0 0 0 10
Cotulla 57 79 58 83 63 / 0 0 0 0 20
Kingsville 56 80 59 82 63 / 0 0 0 0 10
Navy Corpus 62 77 66 78 67 / 0 0 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
TC/95...AVIATION
Hazardous weather outlook, Nov 30, 3:09 PM CST, 8 hours 51 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
309 PM CST Tue Nov 30 2021
TXZ229>234-239>247-342>347-442-443-447-011215-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
309 PM CST Tue Nov 30 2021
This hazardous weather outlook is for South Texas.
.DAY ONE...This afternoon and Tonight
Dense fog is expected over the Coastal Plains after midnight. The
fog could limit visibility to a quarter of a mile at times.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Dense fog is expected early Wednesday morning over the coastal
plains and again Thursday morning.
Isolated to scattered thunderstorms are possible Friday, then again
late Tuesday night and Monday.
Minor coastal flooding is possible Friday afternoon into the early
evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-011215-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
309 PM CST Tue Nov 30 2021
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...This afternoon and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Isolated thunderstorms are possible Friday through Monday.
TMT/EMF
In the hours before
Special weather statement, Nov 30, 11:35 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1135 PM CST Tue Nov 30 2021
TXZ231>234-241>247-342>344-346-347-011500-
Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg-
Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio-
Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Coastal Refugio-Coastal Calhoun-
Including the cities of George West, Three Rivers, Beeville,
Goliad, Victoria, Alice, Orange Grove, Kingsville, Loyola Beach,
Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft,
Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay,
Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside,
Austwell, Magnolia Beach, and Port Lavaca
1135 PM CST Tue Nov 30 2021
...AREAS OF FOG THIS MORNING...
Areas of fog have developed across portions of South Texas
this morning. Expect visibilities generally 1 to 3 miles or less
with a few locations seeing visibilities 1/2 mile or less at
times.
Use caution if traveling as visibility may change rapidly
in a short amount of time. Use low beam headlights and leave
extra distance between your vehicle and others on the road.
ADAMS
Drought, La Salle
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- La Salle forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Severe drought developed over the northwest part of the county.
Drought, Webb
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Webb forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Severe drought developed over the northwest part of the county.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire and Drought in North Carolina, December 1 to 31, 2021$364,000 · 4 events
- Drought in New Mexico, December 1 to 31, 202140 events
- Drought in California, December 1 to 31, 202140 events
- Drought in North Dakota, December 1 to 31, 202121 events
- Drought in Texas, December 1 to 31, 202117 events
- Drought in Montana, December 1 to 31, 202116 events
- Drought in Colorado, December 1 to 31, 202116 events
- Drought in Oklahoma, December 1 to 31, 202115 events
- High Wind in Montana, December 1, 202189 kt wind · 15 events
- Drought in Hawaii, December 1 to 14, 202114 events
- Drought in Oklahoma, December 1 to 31, 202113 events
- Drought in California, December 1 to 31, 202112 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 991184, 991185.